MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SA6IMAK
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sa6imak sherpa guide catheter was intended to be used during a renal denervation procedure in the ostium of the renal arteries, exhibiting no calcification and no stenosis.There was no damage noted to packaging.No issues removing the device from packaging as per ifu.The device was not inspected.The device was prepped per ifu with no issues.A 6f 25cm 2cm non-medtronic sheath was used.Slight resistance was noted when inserting the sherpa device.The sherpa was inserted over a guide wire but not devices were delivered through the sherpa.No resistance was encountered when advancing the device and no excessive force was used during the delivery.It is reported that the device would not seat at the aorta so the physician decided to remove the device.When removed, it was noted that the tip of the catheter was exposed and the blue sleeve coating was missing.The device did not retain its shape.This occurred after the first attempt to use the device.It is stated that the guide catheter was inside the patient for two minutes.The outside of the guide catheter was not wiped at any stage.The sherpa device was not re-sterilized.Aspiration was not performed in the procedure.No further patient injury is reported.It is stated that no fragments of the sherpa device remain in the patient.The catheter did not get into the renal arteries, it was only in the aorta before it was removed.A sa6rdnd1k sherpa device was also used in the procedure.There is no alleged issue/malfunction being reported for this device.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: the photo provided by customer is consistent with returned sample, degradation/disintegration of 35d pebax distal segment.Product analysis: distal end opposing sides shows degradation/disintegration of 35d pebax distal segment.2/3 of the segment is missing exposing the braid wire.Tip and sleeve are intact.Shaft and inner lumen is intact.Flakes of material easily came off and were smeared on paper towel.The material is soft.The material closer to the tip sleeve is firmer.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8448402
Report Number1220452-2019-00033
Device Sequence Number3056664
Product Code DQY
UDI-Device Identifier00613994824059
UDI-Public00613994824059
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2019
Device Catalogue NumberSA6IMAK
Device Lot Number0008889534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer05/06/2019
03/29/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/16/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1
Patient Age64 YR
Patient Weight98